MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 7MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100730
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 7mm x 30cm micrusframe 10 coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed protruding from the introducer due to a slit on the introducer sheath from 58 cm to 61 cm.The embolic coil was stretched at the area where it protrudes from the introducer.One kink was found on the core wire at 226 cm.All measurements ere taken from the distal end of the device.Microscopic inspection revealed that, as a result of the stretched coil, the blue fiber snapped.The resistance heating (rh) was noted to be not softened indicating that the detachment process was not initiated.A review of manufacturing documentation associated with this lot (30649218) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue reported regarding the sheath becoming ripped was confirmed based on the slit found on the introducer sheath.With the limited information available, the root cause of such damages cannot be conclusively determined.According to the risk documentation, friction is a potential failure mode that can occur during microcoil re-sheathing; friction can cause force to be inadvertently applied, resulting in the damages observed.Since the procedural situation that led to the microcoil being re-sheathed is unknown, there could be other factors that may have contributed to the issue encountered during the procedure.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The stretched condition of the microcoil and kinked condition of the core wire were not originally reported, and the exact time of occurrence cannot be determined; however, it is suggested that these conditions could be the result of excessive force inadvertently applied during the re-introduction of the microcoil into the microcatheter.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendation: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the introducer sheath of the 7mm x 30cm micrusframe 10 coil (mfr100730 / 30649218) was ripped during the procedure, after re-sheathing one time and trying to re-introduce the coil into the concomitant microcatheter.There was no negative impact on the patient.The coil was replaced and the procedure was completed with a ¿couple of minutes¿ of delay.No additional information is available.The complaint device was returned for evaluation and analysis.Based on the result of the product analysis completed on 07-feb-2024, the embolic coil was observed in stretched condition.This meets us fda reporting criteria under 21 crf 803 as a ¿malfunction.¿.

Brand Name
MICRUSFRAME10 7MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18664692
Report Number3008114965-2024-00208
Device Sequence Number18272236
Product Code KRD
UDI-Device Identifier10886704077886
UDI-Public10886704077886
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberMFR100730
Device Lot Number30649218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown